Missouri, 2014Tornadoes in Missouri, June 7, 2014
June 7, 2014 · NWS LSX · 3 events in 3 counties and zones
An area of low pressure tracked east across northern Missouri. Showers and thunderstorms developed along a trough associated with it during the afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked east across northern Missouri. Showers and thunderstorms developed along a trough associated with it during the afternoon and early evening hours. Some of the storms produced weak tornadoes. Five tornadoes occurred in the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 7, 11:53 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 7, 11:53 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT Sat Jun 7 2014
.SHORT TERM: (Through Late This Afternoon)
Issued at 322 AM CDT Sat Jun 7 2014
Main concern for today's forecast period will be complex of showers
and storms currently over eastern Kansas/Oklahoma heading eastward.
Believe this area of showers/storms will gradually weaken with time
as it heads into central Missouri by around 1200 UTC. There will likely be
remnant MCV that will continue eastward through the day. Amount of
destabilization ahead of this feature is in doubt as current IR satellite
imagery depicts a very large band of thick mid/high level cloudiness around
storms over central plains. If instability is sufficient...organized
severe weather would become increasingly likely as deep-layer shear
will be 30-40 knots. Main threat would likely be wind as large hail does
not seem too likely given weak midlevel lapse rates/weak instability within
hail growth zone. Also could not rule out the possibility of a tornado
near track of sfc wave along baroclinic zone where 0-1 km shear/helicity
will be maximized.
Gosselin
.LONG TERM: (Tonight through Friday)
Issued at 322 AM CDT Sat Jun 7 2014
(Sunday)
Surface baroclinic zone will shift back to the south of CWA on Sunday
with dry weather expected. Look for high temperatures in the upper 70s
and low 80s or about normal for early June.
(Monday - Friday)
Continued unsettled weather is likely for the next work week as
quasi-stationary front wavers back and forth. NWP model guidance
continues to insist that a system will close off across the mid-
Mississippi Valley Tuesday/Wednesday bringing likely showers and
thunderstorms areawide.
Highs will remain near normal for the majority of the extended before
warming back up above normal...i.e. highs in the 80s for Thursday and
Friday.
Gosselin
&&
.AVIATION: (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1242 PM CDT Sat Jun 7 2014
Surface low currently in west central MO will move northeastward to
just south of KUIN by 00Z and then into central IN by 12Z Sunday.
This low will be accompanied by an initial wind shift/convergence
zone to the southwest, and then winds veering to northwest with
the passage of the actual cold front late this afternoon and this
evening. The ongoing showers and thunderstorms arcing from northern
MO through east central MO/southwest IL will be the primary
precipitation. Additional scattered showers and thunderstorms may
occur mid-late afternoon into the early evening along the southwest
wind shift and impact the St. Louis area, but confidence is low on
this development and hence only have a VCTS. A mix of low-end VFR
and MVFR cigs are expected through the afternoon, with deteriorating
flight conditions and development of IFR this evening in the wake
of the cold front. Flight conditions should gradually improve
Sunday morning into the afternoon.
Specifics for KSTL:
The ongoing showers and thunderstorms will impact the terminal
through around 19z. Additional scattered showers and thunderstorms
may occur mid-late afternoon into the early evening along a
southwest wind shift, but confidence is low on this development
and hence only have a VCTS. A mix of low-end VFR and MVFR cigs
are expected through the afternoon, with deteriorating flight
conditions and development of IFR late this evening in the wake
a cold front. Flight conditions should gradually improve Sunday
morning into the afternoon.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 7, 3:25 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
425 AM CDT SAT JUN 7 2014
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080930-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
425 AM CDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY AREAWIDE TODAY AND THIS EVENING. SOME OF
THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE
PRIMARY THREAT. ISOLATED TORNADOES MAY ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH FRIDAY OF
NEXT WEEK. THE MOST LIKELY PERIOD OF SHOWERS AND STORMS WILL LIKELY
BE MONDAY THROUGH TUESDAY HOWEVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE.
GOSSELIN
Tornado, Gasconade
- When
- June 7, 1:35 PM CST to 1:36 PM CST
- Where
- Gasconade County, 1.95 mi NE of Owensville to 2 mi NE of Owensville
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 20 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.366, -91.471
A tornado briefly touched down twice in an open field northeast of Owensville, north of Highway 28. No damage was reported with it.
Tornado, St. Charles
- When
- June 7, 2:56 PM CST to 3:04 PM CST
- Where
- St. Charles County, 1.22 mi WSW of Harvester to 1.45 mi ENE of Harvester
- Rating
- EF0
- Path length
- 2.67 mi
- Path width
- 20 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.744, -90.601
The tornado touched down on Cedar Grove Court causing minor roof damage to two buildings in the Cedar Grove Apartment complex. Some shingles were removed and small pieces of the roofing panel were also removed at this apartment complex. Also, several medium size trees were snapped off as well as numerous tree limbs. The tornado continued to the east northeast crossing Harvester Road and then crossed Highway 94 at the junction with Jungermann Road. On the northeast side of the intersection, a business sustained moderate damage. Many cinder blocks on the upper front side fell to the ground next to the entrance. Two overhangs were also destroyed on the building. Further to the east northeast, two single story homes on Queens Brooke Blvd. between Jungermann Road and Harvester Road sustained minor roof damage. Twenty percent of the shingles were removed from each of these homes. A wooden fence on the back side of these residences was also knocked down. Small trees less than 30 feet tall and less than 8 inches in diameter were snapped at the base on McClay Village Drive, just south of McClay Road. Two homes on McClay Gardens Drive each sustained damage to the fascia and roof. A one story residence on McClay Road between Harvester Road and Hackmann Road lost 40 percent of its roofing material. A few small panels were also uplifted on the south side of this home. On the east side of the home, a forty foot pine tree with a diameter of 12 inches was snapped half way up and was tossed 20 yards towards the northeast into an open field. Additional minor tree damage was located on Woodbriar Lane northeast of McClay Road. The tornado lifted and dissipated at the intersection of Hackmann Road and Woodbriar Lane. Overall, the tornado was rated EF0. It was on the ground for 2.67 miles with a max path width of 20 yards.
Tornado, St. Louis
- When
- June 7, 3:14 PM CST to 3:24 PM CST
- Where
- St. Louis County, 1.76 mi WNW of Bridgeton to 2.67 mi NE of Hazelwood
- Rating
- EF0
- Path length
- 4.22 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.782, -90.459
The tornado touched down approximately 50 yards north of the intersection of Earth City Express Way and St. Charles Rock Road. A stop sign and minor tree damage occurred at this location. Video from a storm chaser showed the tornado then travelled over Interstate 370 east of the Earth City Express Way/I-370 interchange, lofting debris. The tornado was also observed and videotaped while passing west and northwest of the Mills Outlet Mall. Tree branch damage was found on Garner Lane northwest of the mall and near the intersection of Teson Road and Aubuchon Road. The tornado paralleled Aubuchon Road and then hit two machine sheds. About 90 percent of the panels from one machine shed were removed while 40 percent of the panels were removed from the second machine shed. The tornadic damage was 40 yards wide at this location. The tornado continued to move northeast and travelled over Charbonier Road and caused more minor tree damage just north of the road. The tornado then lifted and dissipated. Overall, the tornado was rated EF0. It was on the ground for 4.22 miles with a max path width of 40 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 7 to 8, 2014$124 million · 2.75 in hail · 24 events
- Flood in Missouri, June 7, 20141 death · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 7, 2014$250,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in New Mexico, June 7, 2014$305,000 · EF0 · 42 events
- Tornado and Damaging Winds in Kentucky, June 7, 2014$390,000 · EF1 · 5 events
- Flash Flooding and Heavy Rain in Iowa, June 7, 2014$300,000 · 13 events
- Flooding and Hail in Oklahoma, June 7 to 8, 2014$150,000 · 2 in hail · 24 events
- Tornado and Damaging Wind in Missouri, June 7, 2014$60,000 · EF1 · 4 events
- Damaging Winds in Alabama, June 7, 2014$87,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Florida, June 7, 2014$120,000 · 1 in hail · 4 events
- Flash Flood and Flood in Kansas, June 7, 2014$121,000 · 2 events
- Hail and Damaging Wind in Texas, June 7, 2014$29,000 · 2.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525681, 525683, 525706.